Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 25, NWS Pocatello, ID

June 10, 2014

NWS Pocatello, ID issued this wind advisory at Jun 10, 2014, 1:59 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 1:59 PM MDT (19:59 UTC)
Expired
Jun 10, 2014, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS75 KPIH 101959
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
159 PM MDT TUE JUN 10 2014

IDZ020-110300-
/O.NEW.KPIH.WI.Y.0025.140610T2000Z-140611T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
159 PM MDT TUE JUN 10 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH 9PM. 

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH AT TIMES. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG AND THE INL COMPLEX.
  THE STRONGEST WINDS WILL LIKELY REMAIN WEST OF I-15.

* IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT
  DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.
  POCKETS OF BLOWING DUST AND LOW VISIBILITY CANNOT BE RULED OUT
  AS WELL.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-110300-
/O.CON.KPIH.LW.Y.0018.000000T0000Z-140611T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
159 PM MDT TUE JUN 10 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING...THROUGH 9PM.  
 
* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...STRONG WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.
  SMALL BOATS AND WATERCRAFT WILL BE ESPECIALLY PRONE TO
  CAPSIZING OR SWAMPING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND WATERCRAFT WILL BE ESPECIALLY
PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 10, 1:47 PM MDT, 12 minutes earlier.

Area forecast discussion, Jun 10, 1:47 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MDT TUE JUN 10 2014

.SHORT TERM...TODAY THROUGH THURSDAY. STORM NUMBER ONE IS MOVING
ACROSS EASTERN IDAHO THIS AFTERNOON. STORMS HAVE FIRED ACROSS THE
REGION MAINLY UP ACROSS THE UPPER SNAKE PLAIN AND HIGHLANDS. THIS
WILL BE THE HOT SPOT FOR ACTIVITY THROUGH THIS EVENING. WE MAY SEE
A FEW STORMS FIRE FARTHER SOUTH ACROSS THE EASTERN AND
SOUTHEASTERN MOUNTAINS AS WELL. WE ALREADY ARE SEEING HEAVY
RAIN...GUSTY WINDS OVER 45 MPH AND SMALL HAIL...WITH THESE IMPACTS
CARRYING THROUGH THE PERIOD AS WELL. THE OTHER STORY IS GUSTY
WINDS ESPECIALLY ACROSS THE SNAKE PLAIN BEHIND THE FRONT. WINDS OF
20-40 MPH SUSTAINED WITH HIGHER GUSTS ARE LIKELY. THE HIGHEST
WINDS ARE OVER THE UPPER PLAIN ESPECIALLY OUT ACROSS THE ARCO
DESERT AND INL. WE HAVE ISSUED A WIND ADVISORY FOR THOSE AREAS
UNTIL 9PM. WINDS ARE A BIT LIGHTER ACROSS THE REST OF THE PLAIN
AND MAGIC VALLEY...BUT STRONG ENOUGH FOR A LAKE WIND ADVISORY ON
AMERICAN FALLS RESERVOIR.  HIGH PRESSURE BUILDS ACROSS EASTERN
IDAHO FOR A QUIET OVERNIGHT AND MOST OF OUR WEDNESDAY. BY
AFTERNOON...WE SHOULD SEE SOME CUMULUS DEVELOPMENT ACROSS THE
MOUNTAINS. RIGHT NOW...THE CHANCE OF STORMS REMAINS BELOW 10
PERCENT. IF WE SEE ANYTHING DEVELOP...IT WILL BE MOST LIKELY
AROUND OAKLEY AND CITY OF ROCKS. WE TRANSITION TO A BREEZY AND
STORMY SOUTHWEST FLOW WEDNESDAY AND THURSDAY. AGAIN...THERE IS
ABOUT A 10-15 PERCENT CHANCE OF MOUNTAIN STORMS THROUGH THURSDAY
MORNING. MORE STORMS WILL DEVELOP IN THE AFTERNOON AND EVENING
HOURS...WITH THE HIGHEST CHANCES NORTH OF A STANLEY-MACKAY-ISLAND
PARK LINE. ELSEWHERE...WE ARE EXPECTING MORE ISOLATED COVERAGE IN
THE MOUNTAINS. WE SHOULD MORE GUSTY WINDS...WHETHER IT'S WITH
STORMS OR JUST NORMAL WIND. WE WILL ALSO SEE ANOTHER WARM DAY
ACROSS THE BOARD WITH PLENTY OF 70S AND 80S...WITH A FEW SPOTS
TRYING TO HIT 90. KEYES

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. WHILE THERE ARE SOME
DIFFERENCE STILL SHOWING UP BETWEEN THE MODELS OUT IN THE MIDDLE
AND END RANGE OF THE FORECAST...THERE REMAINS A GENERAL
PATTERN/TREND SHAPING UP. IT LOOKS LIKE THE NEXT STORM PUSHES
CLOSER ON FRIDAY...THEN OUR EAST ON SATURDAY. THIS LOOKS LIKE
ANOTHER BREEZY PERIOD ACROSS THE AREA...ESPECIALLY FOR THE PLAIN.
SHOWERS AND STORMS WILL REMAIN IN THE FORECAST...MOST LIKELY
CLOSER TO MONTANA AND LEMHI COUNTY AND MORE ISOLATED COVERAGE
FARTHER SOUTH. THE MODELS DIVERGE FOR EARLY NEXT WEEK IN TERMS OF
STRENGTH AND TRACK OF THE NEXT SYSTEM. THE ECMWF IS FARTHER SOUTH
AND MUCH STRONGER WITH THIS ONE VS. THE GFS...BUT IT STILL LOOKS
UNSETTLED ACROSS EASTERN IDAHO. WE KEPT WITH THE THEME OF SOME
SHOWERS AND STORMS GENERALLY ACROSS THE NORTH. ONE THING TO NOTE
IS THAT WE WILL BE MUCH COOLER...IN FACT SEVERAL DEGREES BELOW
AVERAGE ESPECIALLY IF THE ECMWF PANS OUT. THAT MEANS SOME
POTENTIAL SNOW...YES WE SAID SNOW...FOR SOME HIGHER PEAKS
ESPECIALLY AT NIGHT. KEEP THAT IN MIND IF YOU'RE HEADING OUT INTO
THE BACKCOUNTRY.  KEYES

&&

.AVIATION...A FRONT MOVING THROUGH TODAY IS PRODUCING GUSTY SOUTHWEST
WINDS AT ALL SITES. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING NORTH OF KIDA...WHICH MAY PRODUCE OUTFLOW BOUNDARIES THAT
WILL SHIFT THE WIND DIRECTION TEMPORARILY. OTHERWISE...VFR
CONDITIONS THROUGH THE PERIOD. EP

&&

.FIRE WEATHER...STRONG GUSTY WINDS ACROSS THE AREA TODAY ALONG WITH
ISOLATED THUNDERSTORMS NORTH OF IDAHO FALLS BEHIND AN EXITING
SURFACE FRONT. SOME THUNDERSTORMS MAY PRODUCE OUTFLOW BOUNDARIES THAT
WILL CAUSE A TEMPORARY WIND SHIFT...BUT THE SNAKE PLAIN WILL SEE
SOUTHWEST WINDS UNTIL 2300 MDT. A RIDGE WILL SET UP WEDNESDAY
BRINGING SLIGHTLY COOLER TEMPERATURES...LIGHT WINDS...AND DRIER
CONDITIONS. NEXT SYSTEM IS EXPECTED TO IMPACT OUR AREA ON THURSDAY
AFTERNOON WITH ANOTHER ROUND OF MOUNTAIN THUNDERSTORMS...AHEAD OF
ANOTHER COLD FRONT THAT WILL MOVE THROUGH FRIDAY NIGHT. EP

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR UNTIL 9 PM MDT
THIS EVENING IDZ021.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020.

&&

In the hours before

Special weather statement, Jun 10, 12:20 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1220 PM MDT TUE JUN 10 2014

IDZ019-020-101915-
JEFFERSON ID-MADISON ID-FREMONT ID-
1220 PM MDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO

AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHEAST OF MUD LAKE...MOVING EAST AT 25 MPH.
SMALL HAIL...MODERATE RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED
WITH THIS STORM AS IT MOVES EAST TOWARD REXBURG AND ST ANTHONY
THROUGH 115 PM MDT.

LOCATIONS IMPACTED THROUGH 115 PM MDT INCLUDE...
   PLANO AND THORNTON...INTERSTATE 15 SOUTH OF HAMER...
   EGIN...REXBURG...SUGAR CITY...AND ST ANTHONY.

LAT...LON 4408 11171 4378 11159 4366 11259 4378 11264
TIME...MOT...LOC 1818Z 254DEG 23KT 4378 11233

HUSTON
Special weather statement, Jun 10, 12:56 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1256 PM MDT TUE JUN 10 2014

IDZ019-102000-
CLARK ID-FREMONT ID-
1256 PM MDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
  EXTREME NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO

AT 1248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 14 MILES NORTHEAST OF KILGORE..MOVING EAST AT 20 MPH
ALONG THE MONTANA STATE LINE. BRIEF HEAVY RAIN...SMALL HAIL AND WIND
GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES TOWARD
HENRYS LAKE THROUGH 150 PM MDT.

LOCATIONS IMPACTED THROUGH 150 PM MDT INCLUDE...
  RURAL NORTHEASTERN CLARK COUNTY...
  RURAL NORTHERN FREMONT COUNTY...
  HENRYS LAKE...

LAT...LON 4448 11182 4452 11183 4457 11169 4455 11161
      4457 11156 4455 11148 4459 11153 4464 11152
      4466 11149 4471 11149 4472 11141 4476 11139
      4472 11131 4463 11122 4458 11122 4455 11116
TIME...MOT...LOC 1854Z 254DEG 17KT 4459 11173

HUSTON
Special weather statement, Jun 10, 1:02 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
102 PM MDT TUE JUN 10 2014

IDZ019-020-102000-
TETON ID-JEFFERSON ID-MADISON ID-FREMONT ID-
102 PM MDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
  NORTHERN MADISON COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
  NORTHERN TETON COUNTY IN SOUTHEAST IDAHO

AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLANO...MOVING EAST AT 30 MPH.

SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM AS IT MOVES EAST ACROSS HIGHWAY 20 NEAR
REXBURG AND TETON TOWARD CLEMENTSVILLE THROUGH 200 PM MDT.

LOCATIONS IMPACTED THROUGH 200 PM MDT INCLUDE...
   REXBURG AND EGIN...
   SUGAR CITY...
   ST. ANTHONY...
   CLEMENTSVILLE...
   SQUIRREL...
   FELT...

LAT...LON 4374 11197 4392 11199 4408 11104 4376 11104
TIME...MOT...LOC 1900Z 264DEG 32KT 4384 11186

HUSTON
Special weather statement, Jun 10, 1:38 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MDT TUE JUN 10 2014

IDZ019-102030-
CLARK ID-FREMONT ID-
138 PM MDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
  NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF SPENCER...MOVING EAST AT 30 MPH. SMALL
HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED
WITH THIS STORM AS IT MOVES EAST THROUGH CLARK COUNTY THROUGH 230 PM
MDT.

LOCATIONS IMPACTED THROUGH 230 PM MDT INCLUDE...
   KILGORE...

LAT...LON 4437 11140 4433 11228 4450 11234 4457 11189
      4456 11185 4452 11182 4457 11169 4455 11161
      4457 11156 4455 11148 4456 11152 4461 11153
      4466 11148 4465 11148
TIME...MOT...LOC 1935Z 257DEG 25KT 4443 11218

HUSTON
Special weather statement, Jun 10, 1:54 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
154 PM MDT TUE JUN 10 2014

IDZ019-102100-
CLARK ID-FREMONT ID-
154 PM MDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL FREMONT COUNTY IN EASTERN IDAHO
  EAST CENTRAL CLARK COUNTY IN EASTERN IDAHO

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTHEAST OF DUBOIS...MOVING EAST AT 30 MPH.
SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM AS IT MOVES EAST TOWARD LAST CHANCE THROUGH
3 PM MDT.

LOCATIONS IMPACTED THROUGH 3 PM MDT INCLUDE...
   LAST CHANCE...
   ISLAND PARK AND PONDS LODGE...

LAT...LON 4450 11120 4417 11115 4416 11203 4434 11206
TIME...MOT...LOC 1953Z 265DEG 24KT 4426 11192

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:20 PM MDTSpecial Weather StatementPIHJefferson, Madison55 min
Jun 10, 12:56 PM MDTSpecial Weather StatementPIHFremont64 min
Jun 10, 1:02 PM MDTSpecial Weather StatementPIHMadison, Teton58 min
Jun 10, 1:38 PM MDTSpecial Weather StatementPIHFremont52 min
Jun 10, 1:54 PM MDTSpecial Weather StatementPIHFremont66 min
Jun 10, 2:24 PM MDTSpecial Weather StatementPIHFremont51 min
Jun 10, 3:40 PM MDTSpecial Weather StatementPIHFremont20 min

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.